A 26-year-old female asked:
Disclaimer

is it normal to have diarrhea and severe debilitating stomach pains 1-2 days before menstruation?it feels like food poisoning and is affecting my work

2 doctor answers
Dr. Kathy Robinson
31 years experience Family Medicine
Common problem: It is common for women to have cramping abdominal pain and diarrhea before periods due hormonal or prostaglandin changes that occur around this time. Try taking motrin or aleve (naproxen) on the days before your period or consider birth control pills to help manage these symptoms. Antiinflammatories like motrin and aleve (naproxen) can help with managing prostaglandin effects and birth control pills can lessen symptoms
Answered on Aug 3, 2014
1
1 thank
Dr. Margaret Gourlay
22 years experience Family Medicine
Dysmenorrhea: These are symptoms of dysmenorrhea (painful menstrual periods caused by uterine cramps). Distracting symptoms at work are normal, but it shouldn't affect work much beyond that. Ibuprofen or aspirin can help if taken as soon as cramps start. Avoid caffeine and salt because it makes bloating worse. If this occurs every month and worsens, a doctor may recommend OCP or other prescribed medication.
Answered on Aug 3, 2014
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 17-year-old female asked:
Dr. Mark Kuhnke
39 years experience General Surgery
Not likely: "Food poisoning' is usually an acute and intense period of vomiting and diarrhea, usually in some association with a meal, perhaps 2-3 hrs later. Last ... Read More
2
2 thanks
A 19-year-old female asked:
Dr. Liawaty Ho
22 years experience Hematology and Oncology
Can happen: The process is still ongoing-despite the fact that the diarrhea and vomiting have stopped. Try to hydrate yourself well with drinking enough water/ g ... Read More
A male asked:
Dr. John Chiu
Dr. John Chiu answered
56 years experience Allergy and Immunology
Aller allerg: The title wouldn't let me type in allergic. You are likely having an anaphylactic reaction to beans and need to avoid them. One need to rule out pean ... Read More
A 38-year-old female asked:
Dr. Marvin Den
44 years experience Internal Medicine
Would see someone: You appear to be very bothered if you get any negative feedback. Would consider seeing a pyschologist as this does seem to be an issue for you.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month